Delaware, 2006

Damaging Wind in Delaware, September 15, 2006

September 15, 2006 · NWS PHI · 1 event in 1 county or zone

A severe thunderstorm blew an a-frame wooden roof off a warehouse in Bridgeville. The roof fell onto and damaged the canopy of a Valero gas station.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A severe thunderstorm blew an a-frame wooden roof off a warehouse in Bridgeville. The roof fell onto and damaged the canopy of a Valero gas station. The canopy and roof then fell onto and damaged five vehicles and the gas pumps at the station. One vehicle was crushed. No one was injured and there was no gas leak.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 15, 3:25 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Sep 15, 3:25 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT FRI SEP 15 2006

.SYNOPSIS...
THE UNSETTLED WEATHER WILL CONTINUE A LITTLE LONGER, AND
UNFORTUNATELY FOR THE START OF THE WEEKEND. THIS IS ALL COURTESY OF
A SLOW MOVING UPPER LEVEL LOW, WHICH IS EXPECTED TO FINALLY EXIT
STAGE RIGHT-ISH (SOUTHEAST) DURING SATURDAY. THIS WILL SET UP FOR A
NICE FINISH TO THE WEEKEND AS WARMER AIR IS EXPECTED TO SURGE INTO
THE REGION, PARTICULARLY FOR THE EARLY PART OF NEXT WEEK. A COLD
FRONT THOUGH IS SCHEDULED TO CROSS THE REGION TUESDAY, FOLLOWED BY A
SHOT OF MUCH COOLER AIR. THE COOLER AIR WILL LAST FOR SEVERAL DAYS
NEXT WEEK, HOWEVER AS HIGH PRESSURE GRADUALLY BEGINS TO SETTLE TO
THE EAST ON FRIDAY, THE AIRMASS SHOULD MODIFY SOME.

&&

.NEAR TERM /TONIGHT/...
I APOLOGIZE FOR THE LATENESS OF THIS DISCUSSION. A RATHER COMPLEX
SCENARIO UNFOLDED TODAY ACROSS OCEAN AND MONMOUTH COUNTIES IN NEW
JERSEY, WITH OCEAN COUNTY BEING HIT VERY HARD. A DEEP EASTERLY FLOW,
SOME SORT OF INVERTED SURFACE TROUGH, A SURGE OF THETA-E AND A SHORT
WAVE RIDING AROUND THE EAST SIDE OF THE UPPER LOW, HELPED TO FOCUS
TORRENTIAL RAINFALL IN THE ABOVE AREAS. A SURFACE ANALYSIS EARLIER
THIS MORNING INDICATED THE PRESENT OF A MESO-LOW OVER SOUTHEASTERN
NEW JERSEY WHICH MIGHT HAVE SPUN NORTHBOUND INTO THE OCEAN COUNTY
AREA. THE KDIX 88D VELOCITY DATA SHOWED SOME SORT OF A BOUNDARY
ACROSS EASTERN NEW JERSEY WITH STRONG CONVERGENCE. THE VELOCITY HAD
A S-SHAPE TO IT INDICATING SOME WAA AS WELL. ALL OF THIS COMBINED,
APPEARED TO BE THE CAUSE OF THE EXCESSIVE RAINFALL. THE MILLION
DOLLAR QUESTION FOR TONIGHT IS WHAT WILL THE EXTENT OF PRECIPITATION
BE.

AS FOR SOME OF THE MODEL GUIDANCE, THE NAM IS SLIGHTLY DEEPER AND
MORE CLOSED OFF THAN THE GFS WITH THE MIDLEVEL VORTEX AND LESS
PROGRESSIVE. SURFACE DIFFERENCES ARE ESPECIALLY PRONOUNCED WITH THE
NAM DEEPER AND MUCH FARTHER WEST WITH THE MAIN SURFACE LOW OVER THE
ATLANTIC, WITH A MORE ORGANIZED CIRCULATION. IT WAS DECIDED TO LEAN
MORE TOWARD THE GFS, ALTHOUGH IT SHOULD BE NOTED THE RUC EARLIER HAD
THE BULLSEYE OF RAIN IN THE CORRECT LOCATION. THE 00Z/15 ECMWF,
09Z/15 SREF MEAN, AND THE 12Z/15 CANADIAN REGIONAL MODEL ALL SHOW
PRONOUNCED SURFACE RIDGING EAST OF THE NEW JERSEY COAST IN 36 HOURS
LIKE THE GFS. FOR A COUPLE OF DAYS NOW, THE NAM SEEMS TO HAVE BEEN
BIASED TOWARD ITS SLOWER, DEVELOPED SOLUTION.

AS A RESULT, WE WILL RUN WITH LIKELY POPS UP NORTH ALONG WITH AN
ISOLATED THUNDER THIS EVENING AS ACTIVITY APPROACHING NYC WORKS
WESTWARD THIS EVENING. WE THEN TAPERED THE POPS THROUGH CHC CATEGORY
SOUTHWARD THIS EVENING BUT MOVED THE ISOLATED THUNDER MENTION TO
COVER A GOOD PORTION OF THE CWA. SOME BREAKS OF SUNSHINE OCCURRING
LATE THIS AFTERNOON ACROSS SOUTHERN NEW JERSEY AND MOVING INTO FAR
SOUTHEASTERN PENNSYLVANIA. THEREFORE WITH THE UPPER-LOW OVERHEAD,
ANY ADDED SUNSHINE MAY POP A THUNDERSTORM. IT APPEARS THEY WILL NOT
GET ROBUST ENOUGH TO PRODUCE HAIL, PROBABLY JUST HEAVIER DOWNPOURS.
EVEN WITH THE BREAKS IN THE CLOUDS OCCURRING LATE THIS AFTERNOON, WE
THINK CLOUD COVERAGE TONIGHT SHOULD BE IN THE MOSTLY CLOUDY CATEGORY.

WITH THE MOISTURE AROUND OVERNIGHT, DECIDED TO ADD IN AREAS OF FOG
ACROSS THE AREAS THAT SAW THE HEAVIER RAIN, AND WENT WITH PATCHY FOG
ELSEWHERE. AS FOR TEMPERATURES, WENT WITH A BLEND OF THE MAV/MET
GUIDANCE.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
THIS TIME FRAME STARTS OUT RATHER TRICKY AS THE CUTOFF UPPER LOW
WILL BE EASING SOUTHEASTWARD DURING SATURDAY. THE MODELS OVERALL
AGREE IN THE EVOLUTION OF THE UPPER LOW SATURDAY, HOWEVER SOME OF
THE DETAILS ARE A BIT UNCERTAIN. GIVEN THE SLOW NATURE OF THIS
SYSTEM, WE WILL NOT RUSH THE LIFTING OUT OF IT. WENT WITH A LOW CHC
POP FOR MORNING SHOWERS ACROSS THE REGION AS THE UPPER LOW SHOULD BE
DRIFTING SOUTHWARD SATURDAY MORNING INTO THE DELMARVA. THIS WILL
ALLOW THE WINDS TO SHIFT MORE TO THE NORTH, LIMITING THE INFLOW
MOISTURE AND WEAKENING FRONTOGENETIC FORCING. AM ENVISIONING SOME
LINGERING SHOWERS AND PERHAPS POCKETS OF DRIZZLE SATURDAY MORNING,
BUT AS THE SYSTEM GRADUALLY STARTS TO BE MORE PROGRESSIVE DURING THE
AFTERNOON, SOME MIDLEVEL RIDGING TRIES TO BUILD IN FROM THE WEST.
BUFKIT SOUNDINGS DO SHOW SOME DRYING OCCURRING THROUGH THE DAY
SATURDAY, WITH CLOUD BASES RISING. THEREFORE WE WILL TREND TO AT
LEAST INDICATE SOME CLEARING ACROSS THE REGION DURING THE AFTERNOON.
CONFIDENCE IN THE CLOUD COVER FOR SATURDAY IS NOT TO HIGH, BUT THERE
APPEARS TO BE SOME SUNSHINE IN THE PICTURE.

GRADUALLY RIDGING WILL BUILD INTO OUR REGION WITH A WARMING TREND
ON SUNDAY. THE SECOND HALF OF THE WEEKEND IS EXPECTED TO BE MUCH
BETTER. SOUTHWESTERLY FLOW TAKES OVER DURING THE COURSE OF SUNDAY
AFTERNOON AND MONDAY, ALLOWING WAA TO OCCUR/CONTINUE. THIS WILL
BOOST DAYTIME TEMPERATURES INTO THE 80S FOR MANY LOCALES. THE
IMPROVED WEATHER IS NOT EXPECTED TO LAST TOO LONG AS MODEL GUIDANCE
HITTING THE NEXT FRONTAL PASSAGE FAIRLY WELL. THIS COLD FRONT IS
FORECAST TO BE LOCATED IN THE EASTERN GREAT LAKES TO OHIO VALLEY
MONDAY. MOST OF THE REGION SHOULD START OUT MONDAY WITH A GOOD
AMOUNT OF SUNSHINE, BUT GRADUALLY AN INCREASE IN CLOUDS IS
ANTICIPATED, PARTICULARLY MONDAY NIGHT AS WAA INCREASES AND THE
FRONTAL BOUNDARY NEARS THE WESTERN ZONES LATE.

AS FOR TEMPERATURES, WENT WITH A BLEND OF THE MAV/MET GUIDANCE
ALTHOUGH THEY WERE NOTED TO NOT BE TO DIFFERENT FOR MOST AREAS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
GENERALLY FOLLOWED HPC GUIDANCE WITH MOSTLY SOME MINOR ADJUSTMENTS
FOR LOCAL EFFECTS AND TIMING. THE 06Z GFS, WHILE SIMILAR THROUGH
TUESDAY, BEGINS TO DIFFER QUITE A BIT FROM THE OPERATIONAL GFS/ECMWF
AND EVEN THE GFS/ECMWF MEANS WHICH ARE SIMILAR. THE 06Z GFS TAKES
THE PROGRESSIVE SHORT WAVE THAT THE OPERATIONAL GFS AND CANADIAN
BRING TOWARD THE LOWER NORTHERN PLAINS LATE WEDNESDAY AND THURSDAY,
MUCH FARTHER SOUTHWARD THROUGH THE CENTRAL TO LOWER MISSISSIPPI
VALLEY, MEANWHILE UPSTREAM ADDITIONAL SHORT WAVE ENERGY IS TAKEN
DEEP INTO OKLAHOMA AND TEXAS THURSDAY AND FRIDAY. THIS SOLUTION
RESULTS IN A FULLY PHASED FULL LATITUDE TROUGH FROM LABRADOR TO
TEXAS. THIS SCENARIO IS ENTIRELY DIFFERENT FROM THE OPERATIONAL GFS
AND ECMWF AND ALSO THE 00Z GFS ENSEMBLE MEAN.

PER HPC DISCUSSIONS, TELECONNECTIONS BASED ON A STRONG POSITIVE
ANOMALY NEAR 70 NORTH/95 WEST DOES NOT YIELD MUCH OF A WESTERN U.S.
TROUGH FOR THIS TIME OF YEAR. HOWEVER, WHEN THE TIME BASIS IS
ADJUSTED FORWARD A MONTH TO MID OCTOBER, A NEGATIVE HEIGHT ANOMALY
AND TROUGH DOES APPEAR OVER THE WESTERN U.S. WITH THE CONSISTENT
OVERALL TREND OF LOWER HEIGHTS AND SOUTHWARD DISPLACED WESTERLIES
OVER NORTH AMERICA, IT APPEARS TO BE MORE LIKE MID TO LATE OCTOBER
THEN MID SEPTEMBER. THE ENSEMBLES ARE BETTER TODAY THAN YESTERDAY,
WHICH SHOWED VERY LOW CONFIDENCE OVER THE WESTERN U.S. PUTTING THE
TROUGH MORE IN DOUBT. TODAYS ENSEMBLES INDICATE MORE TROUGHING AND
HIGHER CONFIDENCE THAN YESTERDAYS RUNS.

BASED ON GUIDANCE FROM HPC, WHICH USED A ECMWF/NCEP ENSEMBLE MEAN
BLEND, A FAIRLY STRONG COLD FRONT WILL CROSS THE CWA FROM WEST TO
EAST DURING TUESDAY. THIS FRONT MAY ACTUALLY WIND UP WHIPPING RIGHT
THROUGH THE REGION AS UPSTAIRS A FAIRLY AMPLIFIED UPPER-LEVEL TROUGH
MOVES INTO THE NORTHEAST (MIDLEVEL WINDS AROUND 50 KNOTS). WHILE THE
MAIN SURFACE LOW IS FORECAST TO PASS WELL TO OUR NORTH INTO
SOUTHEASTERN CANADA, SOME GOOD LOW-LEVEL CONVERGENCE AND PVA ARE
FORECAST TO ARRIVE WITH THE FRONT. ALSO, A SURGE OF THETA-E IS
EVIDENT PRIOR TO THE FRONT. THIS FRONT MAY ACTUALLY JUST PRODUCE A
FAIRLY NARROW LINE OF SHOWERS (CONVECTION?) WITH LITTLE
PRECIPITATION OCCURRING WELL AHEAD OF IT. A POSSIBLE FLY IN THE
OINTMENT THOUGH COULD BE IF THE CANADIAN SOLUTION IS CORRECT AS IT
DEVELOPS A SURFACE WAVE TO OUR SOUTH AND THE MOISTURE THEN RIDES
NORTHWARD ALONG THE FRONT TUESDAY. THE GFS IS MORE PROGRESSIVE WITH
ONLY THE HINT OF A WEAK SURFACE LOW DEVELOPING LATE TUESDAY IN NORTH
CAROLINA.

FOR NOW, WE BROUGHT IN LOW CHC POPS MONDAY EVENING ACROSS THE
SOUTHERN POCONOS AS WAA MAY TRIGGER SOME SHOWERS. WE THEN INCREASED
POPS FROM WEST TO EAST MONDAY NIGHT INTO TUESDAY, WITH HIGH CHC POPS
FOR TUESDAY AS THE FRONT CROSSES THE REGION. BUFKIT FORECAST
SOUNDINGS DO NOT REALLY INDICATE MUCH IF ANY SURFACE BASED CAPE,
HOWEVER SOME ELEVATED CAPE COULD BE POSSIBLE. IF THE SHOWERS DO
ARRIVE EARLY ENOUGH, THAT WILL LIMIT THE SURFACE HEATING AND REDUCE
ANY THUNDER CHCS. FOR NOW, WE INCLUDED SOME THUNDER FROM ABOUT
PHILADELPHIA ON SOUTHWARD. BASED ON UNCERTAINTY IN THE EXACT TIMING
OF THE FRONT CLEARING THE REGION, WE HELD ONTO LOW CHC POPS FOR THE
FIRST HALF OF TUESDAY NIGHT.

MOST AREAS SHOULD BE DRY ON WEDNESDAY, HOWEVER WITH MUCH COOLER AIR
ADVECTING IN ALOFT COUPLED WITH CYCLONIC FLOW, THERE COULD BE A
SHOWER OR TWO ACROSS THE NORTHWEST ZONES. FOR THIS REASON, WE PLACED
A SLIGHT CHC POP IN THE GRIDS FOR WEDNESDAY AFTERNOON AND EARLY
EVENING. IT MAY BE BREEZY AT TIMES WEDNESDAY AS CAA OCCURS (850 MB
TEMPERATURES DROP TO AROUND +2C WEDNESDAY AFTERNOON) UNDER A
NORTHWESTERLY FLOW. THURSDAY AND FRIDAY SHOULD BE DRY AS A SURFACE
HIGH SITUATES ITSELF OVER THE MID ATLANTIC, HOWEVER A DEVELOPING
WARM FRONT IN THE OHIO VALLEY WILL EVENTUALLY GET SOME WAA GOING
ALOFT. THE GFS SHOWS SOME MOISTURE STREAMING OUR WAY FRIDAY
AFTERNOON. WHILE THIS MAY BE OVERDONE, PLENTY OF TIME TO WATCH MODEL
TRENDS, THEREFORE ONLY WENT WITH A SLIGHT CHC IN THE GRIDS FRIDAY
AFTERNOON FOR THE NORTHWEST ZONES.

&&

.AVIATION...
VFR CONDITIONS WHICH DOMINATED THE AREA THIS MORNING ARE
SLOWLY IMPROVING AS THE PRIMARY AREA OF HEAVY RAIN AND A FEW
EMBEDDED THUNDERSTORMS MOVE NORTHEAST AWAY FROM THE NEW JERSEY COAST
THIS AFTERNOON. EXPECT MVFR CONDITIONS FOR THE REMAINDER OF THE
DAYLIGHT HOURS WITH LOWERING CEILINGS AFTER SUNSET. SOME VSBY
RESTRICTIONS ARE ALSO EXPECTED DURING THE OVERNIGHT HOURS WITH
SCATTERED RAIN SHOWERS AND FOG. CLOUDS ARE EXPECTED TO PERSIST INTO
THE EARLY AFTERNOON HOURS ON SATURDAY, BUT THEN CONDITIONS WILL
IMPROVE ONCE THE UPPER LEVEL LOW MOVES SOUTHEAST AWAY FROM THE MID
ATLANTIC COAST.

&&

.MARINE...
SCA HEADLINES REMAIN WHERE THEY WERE. SEAS ARE IN THE 4 FOOT RANGE
THIS FRI AFTERNOON, SANDWICHED BETWEEN 5 FOOT + NORTH AND SOUTH OF
PHIS FORECAST TERRITORY, THANKS TO OUR LOCATION RELATIVE TO THE
SURFACE AND UPPER LEVEL LOW PRESSURE SYSTEMS.  AS THE FETCH
INCREASES DURING THE NEXT 12 TO 24 HOURS, SO WILL THE SEAS TO THE 5
TO 6 FOOT RANGE THROUGH SATURDAY. AS THE UPPER LEVEL LOW MOVES AWAY,
SEAS WILL SUBSIDE LATE SATURDAY AND SUNDAY.

&&

.HYDROLOGY...
OCEAN COUNTY, NEW JERSEY GOT PUMMELED TODAY WITH TORRENTIAL
RAINFALL. KDIX-88D STORM TOTAL ESTIMATES OF 6 TO 8 INCHES IN CENTRAL
AND SOUTHERN OCEAN COUNTY. THE RADAR WAS GREATLY UNDERESTIMATING THE
RAINFALL, AND A COMPARISON WITH THE SIDE-BY-SIDE RUNNING OF THE
TROPICAL Z/R POINTED IN THE RIGHT DIRECTION. THEREFORE, WE CHANGED
THE Z/R RELATIONSHIP INTO THE CONVECTION MODE EARLY THIS MORNING.
THIS IMPROVED THE RAINFALL ESTIMATES. WE RECEIVED SOME GROUND TRUTH
WITH 8.82 INCHES OF RAIN IN BAYVILLE AND 8.00 INCHES ON LONG BEACH
ISLAND. THIS TORRENTIAL RAINFALL LEAD TO MAJOR FLASH FLOODING IN
PARTS OF OCEAN COUNTY.

THE EXCESSIVE RAIN THAT WE SAW TODAY SHOULD NOT OCCUR TONIGHT INTO
SATURDAY AS THE UPPER-LEVEL LOW SLOWLY SETTLES SOUTHEASTWARD AND THE
ASSOCIATED SURFACE LOW MOVES FARTHER AWAY. HOWEVER ANOTHER INCH OF
RAIN IS QUITE POSSIBLE IN SOME NORTHERN AREAS AS REMAINING
PRECIPITATION PIVOTS AROUND THE SOUTHEASTWARD DRIFTING UPPER-LEVEL
LOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ450>455 FROM MIDNIGHT SATURDAY
         UNTIL 1 AM SUNDAY.
&&

SYNOPSIS/NEAR TERM/SHORT TERM...GORSE
LONG TERM...GORSE/HPC
AVIATION/MARINE...MIKETTA
HYDROLOGY...GORSE
Hazardous weather outlook, Sep 15, 3:26 AM EST, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
426 AM EDT FRI SEP 15 2006

ANZ430-431-DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-
013-015>023-027-PAZ054-055-060>062-067>071-160915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
426 AM EDT FRI SEP 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ANZ450>455-DEZ004-NJZ014-024>026-160915-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
426 AM EDT FRI SEP 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE NEW JERSEY AND
DELAWARE COASTS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Sep 15, 2:52 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT FRI SEP 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      TOMS RIVER              39.95N 74.18W
09/15/2006                   OCEAN              NJ   PUBLIC

            FLOODING WAS REPORTED IN TOMS RIVER, INCLUDING AT LEAST
            ONE HOME.

0930 AM     FLASH FLOOD      3 SE BEACHWOOD          39.90N 74.15W
09/15/2006                   OCEAN              NJ   TRAINED SPOTTER

            MAJOR FLOODING WAS REPORTED IN THE BAYVILLE AREA OF
            BERKELEY TOWNSHIP. NUMEROUS UNDERPASSES NEAR THE GARDEN
            STATE PARKWAY WERE FLOODED WITH UP TO 5 FEET OF WATER.
            ROUTE 9 WAS ALSO REPORTED TO BE FLOODED. DOPPLER RADAR
            STORM TOTAL ESTIMATES ARE 5 TO 7 INCHES, WITH ADDITIONAL
            RAINFALL OCCURRING.

1055 AM     HEAVY RAIN       4 SSW OCEAN             39.87N 74.32W
09/15/2006  M6.30 INCH       OCEAN              NJ   TRAINED SPOTTER

            6.30 INCHES OF RAIN WAS MEASURED IN LACEY TOWNSHIP.

1115 AM     FLASH FLOOD      3 SE BEACHWOOD          39.90N 74.15W
09/15/2006                   OCEAN              NJ   TRAINED SPOTTER

            FLOODING IN THE HIGH SCHOOL IN BAYVILLE. APPROXIMATELY 3
            INCHES OF WATER IN SOME HALLWAYS. BACKBAY AREAS
            REPORTEDLY WILL BE EVACUATED DUE TO THE AFTERNOON HIGH
            TIDE. ALSO, SCHOOL WAS STRUCK BY LIGHTNING.

0110 PM     HEAVY RAIN       3 SE BEACHWOOD          39.90N 74.15W
09/15/2006  M8.82 INCH       OCEAN              NJ   PUBLIC

            8.82 INCHES OF RAIN WAS MEASURED IN BAYVILLE.

0145 PM     HEAVY RAIN       7 ESE LEISURETOWNE      39.86N 74.58W
09/15/2006  M5.96 INCH       BURLINGTON         NJ   AMATEUR RADIO

            5.96 INCHES MEASURED BY FIRE TOWER GAUGE IN CHATSWORTH.

&&

ROBERTSON

The radar

The Dover AFB radar (KDOX), 17 km away, was scanning. The volume nearest the first event began at 22:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sussex

When
September 15, 5:30 PM EST
Where
Sussex County, Bridgeville
Measured
52 kt (60 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.733, -75.600

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2006Every state in 2006This day in weather historyWarnings in Delaware, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534983.